Home About us Current issue Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 941 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 


 
CASE REPORT Table of Contents   
Year : 2006  |  Volume : 17  |  Issue : 2  |  Page : 216-221
Reversible Renal Failure in Hypertensive Idiopathic Nephrotics Treated with Captopril


Paediatric Nephrology and Hypertension Unit, Obafemi Awolowo University Teaching Hospitals Complex, Ile-Ife, Nigeria

Correspondence Address:
Wasiu A Olowu
Paediatric Nephrology and Hypertension Unit, Obafemi Awolowo University, Teaching Hospitals Complex, PMB 5538, Ile-Ife
Nigeria
Login to access the Email id


PMID: 16903631

Rights and Permissions

Angiotensin converting enzyme inhibitor (ACEI)- induced acute renal failure (ARF) is not as commonly reported in children as in adults. We report two cases of idiopathic nephrotic syndrome that developed ARF following captopril (an ACEI) treatment for prednisolone-induced hypertension. The two cases further alert us to the potential risk of ACEI-induced ARF in any nephrotic child on ACEI treatment. Low or high dose ACEIs should be given with extreme caution in active nephrotics in view of their relative hypovolemic state that may provoke ARF. The nephrotic children, who must be treated with ACEIs with or without diuretics, should be closely monitored for the development of ARF during the use of ACEIs.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4287    
    Printed84    
    Emailed0    
    PDF Downloaded535    
    Comments [Add]    
    Cited by others 1    

Recommend this journal